| Catalog Number |
MFR181647 |
| Medical Device Problem Codes |
Stretched (1601); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (31168434) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported issue documented in the complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting a splenic artery aneurysm, devices were all used in accordance with the instructions for use (ifus).It was reported that after the approach to the splenic artery aneurysm was made with the parent plus 30® guide sheath (medikit), 5f angiographic catheter (unspecified brand), and an echelon® microcatheter (medtronic), the first 16mm x 47cm micrusframe 18 (mfr181647 / 31168434) was inserted via the echelon microcatheter.Due to the irregular shape of the aneurysm, the coiling was unsuccessful, and the coil was retrieved and re-winded several times.The physician felt increased resistance inside the microcatheter each time the coil was inserted and removed.During the insertion and removal, the sheath was damaged, so the coil was replaced with a second 16mm x 47cm micrusframe 18 (mfr181647 / 31168434).Similar to the first 16mm x 47cm micrusframe 18 coil, the second coil also gradually encountered increased resistance inside the microcatheter, and ultimately, upon retrieval of the coil, an unraveling was confirmed, leading to the decision to abandon its use.Due to a shortage of stock in 16mm x 47cm micrusframe 18 coils, the second 16mm x 47cm micrusframe 18 (mfr181647) was replaced with a 14mm x 47cm micrusframe 18 (mfr181447), and two were implanted.Subsequently, two deltafill coils were implanted.Furthermore, attempts were made to continue the embolization using coils from another manufacturer, but the coils could not be inserted into the microcatheter and also became unraveled.The physician determined that it would be difficult to continue the coil embolization.Due to insufficient embolization, the aneurysm was occluded using a peripheral stent graft using a viabahn stent (gore medical), and the procedure was completed.Continuous flush was maintained during the procedure.The procedure was completed without any negative impact to the patient.On 16-jul-2025, additional information was received.Per the information, when the first 16mm x 47mm micrusframe 18 coil was removed, it was still attached to the delivery wire.There was no damage observed on this first micrusframe coil.The introducer sheath got split and as a result, the coil could not be resheathed.For the second 16mm x 47mm micrusframe 18, the microcatheter was adjusted slightly in position, but there was no significant pushing nor pulling of the microcatheter.There was no additional damage noted on this coil aside from the reported unraveled condition when it was removed.It was not detached when it was removed.There was no evidence of blood flow restriction / reduction as a result of the reported issue.It took ¿approximately 5 to 10 minutes for each coil insertion and removal, totaling about 20 to 30 minutes including preparing new coils.¿.